MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Abdominal Pain (1685); Low Blood Pressure/ Hypotension (1914); Great Vessel Perforation (2152); Abdominal Distention (2601)
Date of Event 01/31/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's venous cutdown was the result of device entrapment in the vessel.The thrombus size and prior radiation treatment may have contributed to the event.Inferior vena cava thrombosis is associated with high morbidity.Vessel dissection and hemorrhage are identified in the labeling as possible adverse events/complications.Manufacturer reference#: (b)(4).
 
Event or Problem Description
A 71-year-old female patient with a history of breast cancer presented to the emergency department with worsening abdominal pain and bloody stool.A computed tomography (ct) scan was performed which revealed inferior vena cava (ivc) thrombus from the renal vein extending down to the confluence.The clot age was estimated at 2 days.The patient was scheduled for a thrombectomy on (b)(6) 2024 using the inari clottriever thrombectomy system.After imaging was performed, the clottriever (ct) sheath 16 fr was placed.Access and wire positioning were obtained without issue.The clottriever xl (ctxl) catheter was advanced into place with the bullet tip placed proximal to the thrombus.A single pass was performed when the patient reported experiencing abdominal pain.The physician attempted to remove the ctxl catheter from the ct sheath but was unable to.Fluoroscopy revealed the coring element was within the ct sheath, but the proximal aspect of the bag was full with thrombus and appeared to be extending out of the sheath funnel.Various attempts were made to remove the ctxl (re-sheathing the ctxl with the outside catheter portion, advancing the catheter back proximally, and removing both devices as a unit), but none were successful.The patient's blood pressure (bp) decreased from a baseline of 136/72 mmhg to 66/50 mmhg; intravenous fluids and epinephrine were administered, and bp improved to 91/67 mmhg.A decision was made to transfer the patient to another hospital for an emergency venous cutdown/exploratory procedure.While waiting for the flight crew, imaging was performed and there was no evidence of extravasation but the bladder was slightly distended and a hemorrhage was suspected.Prior to the hospital transfer, the patient was alert and in stable condition.Patient follow-up revealed that the patient expired later that evening during the exploratory procedure.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18805241
Report Number3020347218-2024-00010
Device Sequence Number12605564
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number41-102
Device Lot Number23080001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 16 FR.; GWA 260 CM AND CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening; Death;
Patient Age71 YR
Patient SexFemale